| Model Number |
13-2251-0 |
| Medical Device Problem Code |
Chemical Problem (2893)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
11/06/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
Event or Problem Description
A biomedical technician (bmt) reported to fresenius customer service that a hemodialysis (hd) clinic experienced low conductivity with two batches of naturalyte during testing/set-up prior to initiating treatment.There was no patient involvement reported.Upon follow up, the bmt reported during testing the conductivity for batches 20lxac021 and 20lxac079 was at 13.1 ms/cm although the theoretical conductivity value (tcd) was set to 13.5 ms/cm.For batch 20lxac021 there was 1 drum affected and for batch 20lxac079 there was 1 case affected.No samples are available to return.The bmt confirmed the batch was not used for any patient treatments.They are currently using granuflo and bibags 4000rx 12 (unknown part and lot numbers).There was no recent service to the machine.
Additional Manufacturer Narrative
Corrected information: b5 - incorrect lot # replaced (transcription error).Plant investigation: a product history review was performed.A review of the complaint management system identified no additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.20lxac081 indicated that 219 drums of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac081 met release specifications.As of (b)(6) 2020 no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac081 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac081 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.
Event or Problem Description
A biomedical technician (bmt) reported to fresenius customer service that a hemodialysis (hd) clinic experienced low conductivity with two batches of naturalyte during testing/set-up prior to initiating treatment.There was no patient involvement reported.Upon follow up, the bmt reported during testing the conductivity for batches 20lxac081 and 20lxac079 was at 13.1 ms/cm although the theoretical conductivity value (tcd) was set to 13.5 ms/cm.For batch 20lxac081 there was 1 drum affected and for batch 20lxac079 there was 1 case affected.No samples are available to return.The bmt confirmed the batch was not used for any patient treatments.They are currently using granuflo and bibags 4000rx 12 (unknown part and lot numbers).There was no recent service to the machine.